Minimal symmetric differences of lines in projective planes

Paul Balister, Béla Bollobás, Zoltán Füredi, John Thompson

Research output: Contribution to journalArticle

3 Citations (Scopus)


Let q be an odd prime power and let f(r) be the minimum size of the symmetric difference of r lines in the Desarguesian projective plane PG(2,q). We prove some results about the function f(r), in particular showing that there exists a constant C>0 such that f(r)=O(q) for Cq3/2<r<q2-Cq3/2.

Original languageEnglish
Pages (from-to)435-451
Number of pages17
JournalJournal of Combinatorial Designs
Issue number10
Publication statusPublished - Oct 2014



  • Desarguesian projective planes
  • blocking
  • codes

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics

Cite this